|ADHD, Depression and right ART for hiv-1
Jul 19, 2013
Hi, the last negative hiv test i had was back on feb 15 2013, then i diagnosed poz on may 2 2013, 32 years old male, have taking depression meds like prozac for 2 years and after ive diagnosed poz i cutted the med i also take med for adhd , used to be on adderall but now on vyvanse.
first blood work on early infection at end of may 2013 cd4 464(25%)- and vl 877,865 next blood work june 16 2013 cd4 678 (26%)- vl 78,239
I wasnt happy with the meds since i want to go on single tablet meds, based on my situation could striblid or quad be my option to start? since i want to adhere to therapy but dont think in can handle the pill burden of 4 everyday
thanks for help and support
| Response from Dr. Young
Hello and thanks for posting.
If you're unhappy about your choice of medications, you need to discuss your concerns with your doctor.
You're certainly on a reasonable first-line regimen, but there are others as well- including several single tablet regimens. Care providers take a number of factors into consideration in choosing a regimen, such as your other health issuescardiovascular , (kidney, liver, bone health, for example). Potential side effects and drug-drug interactions also contribute to the decision process. Of course, fewer pills and fewer doses of medications (for example a one pill, once-daily regimen) weigh heavily in the decision for many circumstances and are generally recommended, but there are many circumstances where regimens that comprise more than one pill are very acceptable.
I'd suggest speaking to your doctor about your questions and concerns about adherence. There may be tools and behaviors (like reminders and pill boxes, for example) that can mitigate your risks for poor adherence. Recognizing your potential vulnerabilities is the first step. Switching successful medications might not be- but it's certainly worth the conversation.
I hope that's helpful. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.